Atom adding charactes to special characters ( e.g: ; --> ;<)


#1

Hey there,
I’m using Atom for about 2 weeks now and I’m very happy with it.
Recently I pushed myself into trouble and I have no clue how.

When I’m editing any file the editor appends characters to my inputs.

For example:
When I want to write ; to the editor I’m getting ;<. I tried searching for formatting marks and releated keywords but haven’t found a solution yet.

Anyone else discovered this behaviour yet and can help a fellow developer in need :smile:

Thanks in advance.


#2

Does this happen in safe mode? If not then it is one of your installed packages.

Go to a command line and enter atom --safe to try it.


#3

Thanks for the hint I’ve solved it.

The problem came from this plugin atom-keyboard-localization so if anyone else encounters this problem, updating the plugin to > 1.4.4 should fix the problem as mentioned here


#4

We should have a standard FAQ item telling the steps to try for any problem. Unfortunately no one reads FAQs before posting their issue.


#5

That’s a great idea! I’ll take care of that when I get home.

The view counts in the new FAQ category would beg to differ. It is true that some posts still get through … but that could happen even when people do read the FAQs first just because we haven’t written enough or written them well enough yet :grinning:


#6

I was speaking in general terms. I’m just a negative person in this area. No one seems to search for posts about their problem before posting and no one seems to read faqs. You’d think computer programmers would know better. Don’t programmers spend all day searching for things? I do.